Periodic attractors versus nonuniform expansion in singular limits of families of rank one maps

William Ott, Qiu-Dong Wang

Research output: Contribution to journalArticle

Abstract

We analyze parametrized families of multimodal 1D maps that arise as singular limits of parametrized families of rank one maps. For a generic 1-parameter family of such maps that contains a Misiurewicz-like map, it has been shown that in a neighborhood of the Misiurewicz-like parameter, a subset of parameters of positive Lebesgue measure exhibits nonuniformly expanding dynamics characterized by the existence of a positive Lyapunov exponent and an absolutely continuous invariant measure. Under a mild combinatoric assumption, we prove that each such parameter is an accumulation point of the set of parameters admitting superstable periodic sinks.

Original languageEnglish (US)
Pages (from-to)1035-1054
Number of pages20
JournalDiscrete and Continuous Dynamical Systems
Volume26
Issue number3
DOIs
StatePublished - Mar 2010

Fingerprint

Singular Limit
Attractor
Absolutely Continuous Invariant Measure
Accumulation point
Lebesgue Measure
Combinatorics
Lyapunov Exponent
Family
Subset

Keywords

  • Absolutely continuous invariant measure
  • Admissible family of 1d maps
  • Nonuniformly expanding map
  • Parametrized family of maps
  • Periodic attractor
  • Rank one map
  • Singular limit

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics
  • Analysis

Cite this

Periodic attractors versus nonuniform expansion in singular limits of families of rank one maps. / Ott, William; Wang, Qiu-Dong.

In: Discrete and Continuous Dynamical Systems, Vol. 26, No. 3, 03.2010, p. 1035-1054.

Research output: Contribution to journalArticle

@article{0dcbeda17b634eb0ad9b6a06bb4baae5,
title = "Periodic attractors versus nonuniform expansion in singular limits of families of rank one maps",
abstract = "We analyze parametrized families of multimodal 1D maps that arise as singular limits of parametrized families of rank one maps. For a generic 1-parameter family of such maps that contains a Misiurewicz-like map, it has been shown that in a neighborhood of the Misiurewicz-like parameter, a subset of parameters of positive Lebesgue measure exhibits nonuniformly expanding dynamics characterized by the existence of a positive Lyapunov exponent and an absolutely continuous invariant measure. Under a mild combinatoric assumption, we prove that each such parameter is an accumulation point of the set of parameters admitting superstable periodic sinks.",
keywords = "Absolutely continuous invariant measure, Admissible family of 1d maps, Nonuniformly expanding map, Parametrized family of maps, Periodic attractor, Rank one map, Singular limit",
author = "William Ott and Qiu-Dong Wang",
year = "2010",
month = "3",
doi = "10.3934/dcds.2010.26.1035",
language = "English (US)",
volume = "26",
pages = "1035--1054",
journal = "Discrete and Continuous Dynamical Systems",
issn = "1078-0947",
publisher = "Southwest Missouri State University",
number = "3",

}

TY - JOUR

T1 - Periodic attractors versus nonuniform expansion in singular limits of families of rank one maps

AU - Ott, William

AU - Wang, Qiu-Dong

PY - 2010/3

Y1 - 2010/3

N2 - We analyze parametrized families of multimodal 1D maps that arise as singular limits of parametrized families of rank one maps. For a generic 1-parameter family of such maps that contains a Misiurewicz-like map, it has been shown that in a neighborhood of the Misiurewicz-like parameter, a subset of parameters of positive Lebesgue measure exhibits nonuniformly expanding dynamics characterized by the existence of a positive Lyapunov exponent and an absolutely continuous invariant measure. Under a mild combinatoric assumption, we prove that each such parameter is an accumulation point of the set of parameters admitting superstable periodic sinks.

AB - We analyze parametrized families of multimodal 1D maps that arise as singular limits of parametrized families of rank one maps. For a generic 1-parameter family of such maps that contains a Misiurewicz-like map, it has been shown that in a neighborhood of the Misiurewicz-like parameter, a subset of parameters of positive Lebesgue measure exhibits nonuniformly expanding dynamics characterized by the existence of a positive Lyapunov exponent and an absolutely continuous invariant measure. Under a mild combinatoric assumption, we prove that each such parameter is an accumulation point of the set of parameters admitting superstable periodic sinks.

KW - Absolutely continuous invariant measure

KW - Admissible family of 1d maps

KW - Nonuniformly expanding map

KW - Parametrized family of maps

KW - Periodic attractor

KW - Rank one map

KW - Singular limit

UR - http://www.scopus.com/inward/record.url?scp=77950263331&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77950263331&partnerID=8YFLogxK

U2 - 10.3934/dcds.2010.26.1035

DO - 10.3934/dcds.2010.26.1035

M3 - Article

AN - SCOPUS:77950263331

VL - 26

SP - 1035

EP - 1054

JO - Discrete and Continuous Dynamical Systems

JF - Discrete and Continuous Dynamical Systems

SN - 1078-0947

IS - 3

ER -